Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 1, 2017, 6:13 PM CST for Wilcox County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 6:13 PM CST (00:13 UTC)
- Expired
- Mar 1, 2017, 7:00 PM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 6:16 PM CST | TSTM WND DMG | 2 Ne Pine Hill, AL | EMERGENCY MANAGER REPORTS TWO TREES BLOWN DOWN NEAR PINEHILL. ONE FELL ONTO A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -227 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
146
WWUS84 KMOB 020013
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
613 PM CST WED MAR 1 2017
ALZ054-020100-
Wilcox AL-
613 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WILCOX
COUNTY UNTIL 700 PM CST...
At 613 PM CST, the strong thunderstorm was located over Pine Hill, or
11 miles northeast of Thomasville, moving east at 45 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden, Pine Hill, Yellow Bluff and Dannelly Reservoir.
LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8703 3187 8704 3188 8767
3199 8767 3201 8762 3213 8762 3213 8752
3217 8752 3217 8731
TIME...MOT...LOC 0013Z 272DEG 39KT 3202 8759
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 1, 5:51 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 1, 5:51 PM CST, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
551 PM CST Wed Mar 1 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...A thin line of showers and thunderstorms will move
across between 00Z-03Z as a cold front moves across the area.
Northerly flow increases in the wake of the front tonight and
during the day on Thursday. VFR conditions develop by mid morning
and continue through the afternoon. /13
&&
.PREV DISCUSSION... /issued 359 PM CST Wed Mar 1 2017/
NEAR TERM /Now Through Thursday/...Surface high pressure ridge
across the eastern Gulf of Mexico will maintain a breezy and moist
southerly wind flow across the region ahead of an approaching
cold front. The cold front currently extends from northern
Alabama to south central Louisiana, with numerous showers and
embedded scattered thunderstorms occurring ahead of the front.
This cold front will continue to move southeast at a 25 mph, and
will move into the extreme northwest portion of our forecast area
late this afternoon. The numerous showers and scattered storms
along the front will also move fairly quickly through the
forecast area. The leading edge of the line should reach the I-65
corridor around 7 pm, move through the remainder of the forecast
area during the evening hours with the precipitation ending
across our extreme southeast zones by 11 pm. The severe weather
parameters across our area have lowered a bit in the pre-storm
environment ahead of the approaching line, so we do not expect any
severe weather watches to be issued at this time. However, a few
isolated strong thunderstorms within the line with gusty
thunderstorm winds and marginal hail are certainly possible. Much
cooler and drier air will follow in the wake of the front late
tonight through Thursday.
Low temperatures tonight will range from 45 to 50 degrees
northwest of I-65, and from 50 to 55 degrees to the southeast.
Much cool temperatures will occur on Thursday with afternoon
highs only reaching the mid 60s. /22
SHORT TERM /Thursday night Through Saturday night/...Surface high
pressure should move into the region heading into Friday, as the
upper trough axis moves east of the forecast area. With high
pressure expected to remain in control of the forecast through the
first half of the upcoming weekend, dry conditions will prevail.
/Butts/
LONG TERM /Sunday Through Wednesday/...A nearly zonal flow aloft
will become slightly amplified Sunday, as a shortwave trough
moves off the Middle and Lower Texas Coast. This will result in
the surface high sliding toward the Eastern Seaboard. With the
forecast area getting on the back side of the surface high,
increased onshore flow will allow low-level Gulf moisture across
to increase across our area. The combination of increased moisture
and forcing means we'll likely see the gradual return of small
odds of seeing showers Sunday.
Speaking of Sunday, we'll also be watching another storm system
moving onshore in the western United States. The medium range models
appear to be "all over the place" with this system, mainly from a
timing and evolutionary standpoint. As such, forecast confidence
wanes in the Day 5 through 7 time frame.
Overall, it looks like the upper trough will push a cold front into
the High Plains during the day Monday. Based on what I'm seeing, the
amplitude of this trough will likely dampen as it heads into the Mid-
Mississippi Valley. This should keep most of the upper-level support
to the north of our area. Still, though, there should be enough
forcing to push an associated cold front toward our area during the
day Tuesday. The front should move offshore Tuesday night, with
ridging expected to build into the Southeast during the day
Wednesday.
Given the uncertainties in the long term portion of the forecast, I
didn't try to get too precise with timing of this event. Basically,
it looks like the greatest odds of seeing precipitation should occur
from Monday night through maybe as late as Wednesday morning and the
forecast grids will reflect this. /Butts/
MARINE...A light to moderate southwest wind flow will continue
through mid evening ahead of cold front approaching from the
northwest. The front will move across the area from mid evening
through 3 am CST...accompanied by numerous showers and storms. A
strong offshore flow will follow in the wake of the front and
persist into Saturday before diminishing and becoming more
easterly over the weekend.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from midnight tonight to noon CST Friday
for GMZ631-632-650-655-670-675.
Small Craft Advisory from midnight tonight to noon CST Thursday
for GMZ630-633>635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 1, 10:45 AM CST, 7 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1045 AM CST Wed Mar 1 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021645- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1045 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Severe Weather Impacts...For this afternoon and evening, there is a slight risk of severe thunderstorms generally along and north of a line of a Waynesboro Mississippi to Luverne Alabama line. A marginal risk of severe thunderstorms exists south of this line to the coast. The main severe weather impacts will be damaging winds and large hail, although isolated tornadoes are possible. Rip Current Impacts...There is a moderate risk of rip currents through tonight for the Gulf beaches of Alabama and the western Florida Panhandle. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rip Current Impacts...A moderate risk of rip currents will continue for the Gulf beaches of Alabama and the western Florida Panhandle through Friday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotter groups and emergency management personnel for severe weather operations may be required north of the Highway 84 corridor this afternoon and evening. GMZ630>635-650-655-670-675-021645- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 1045 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous wind and wave conditions for small craft will be likely beginning late tonight in the wake of a strong cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous wind and wave conditions for small craft will exist through Friday, and possibly continue into the upcoming weekend. Butts
In the hours before
Special weather statement, Mar 1, 4:54 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
454 PM CST WED MAR 1 2017
ALZ051-MSZ067-012345-
Choctaw AL-Wayne MS-
454 PM CST WED MAR 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 545 PM
CST...
At 453 PM CST, the strong thunderstorms were located along a line
extending from near Snell to near Crandall to near Goodwater,and
moving east at 40 mph.
Dime size hail and winds of 40 mph will be possible with these
storms.
Locations impacted include...
Butler, Lisman, Pennington, Gilbertown and Toxey.
LAT...LON 3229 8793 3228 8802 3218 8801 3215 8802
3214 8804 3209 8804 3206 8807 3207 8810
3205 8812 3201 8811 3199 8810 3201 8809
3199 8807 3183 8821 3183 8885 3185 8865
3190 8847 3228 8842
TIME...MOT...LOC 2253Z 274DEG 34KT 3221 8847 3203 8856 3187 8879Special weather statement, Mar 1, 5:34 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
534 PM CST WED MAR 1 2017
ALZ053-020015-
Clarke AL-
534 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CLARKE COUNTY UNTIL 615 PM CST...
At 533 PM CST, the strong thunderstorm was located 7 miles east of
Toxey, or 10 miles south of Butler, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Thomasville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3199 8767 3175 8769 3183 8817 3185 8816
3187 8813 3190 8813 3193 8805 3194 8807
3192 8809 3194 8810 3194 8812 3195 8812
3197 8809 3195 8808 3196 8807 3198 8807
3198 8806 3199 8807
TIME...MOT...LOC 2333Z 278DEG 35KT 3194 8818Special weather statement, Mar 1, 6:13 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
613 PM CST WED MAR 1 2017
ALZ054-020100-
Wilcox AL-
613 PM CST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WILCOX
COUNTY UNTIL 700 PM CST...
At 613 PM CST, the strong thunderstorm was located over Pine Hill, or
11 miles northeast of Thomasville, moving east at 45 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden, Pine Hill, Yellow Bluff and Dannelly Reservoir.
LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8703 3187 8704 3188 8767
3199 8767 3201 8762 3213 8762 3213 8752
3217 8752 3217 8731
TIME...MOT...LOC 0013Z 272DEG 39KT 3202 8759The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:35 PM CST | Special Weather Statement | MOB | Montgomery | 25 min |
| Mar 1, 6:31 PM CST | Special Weather Statement | MOB | Perry | 29 min |
| Mar 1, 6:53 PM CST | Special Weather Statement | MOB | Greene | 52 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.